MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2781RS
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic lower anterior resection, the electrode broke.The device was mainly used for cutting during dissection of ligament and layers.For controlling bleeding, soft coagulation mode was used with opti4.The issue was noticed 2 hours later, during the procedure when the opti4 was placed on an instrument tray after use, and the electrode tip was found disengaged from the shaft and fell on the tray.The device was not in contact with other devices, or excess load was applied to the electrode tip.A new device was opened to continue.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary the product was not returned, however, a picture was provided by the customer for analysis.This device had been used in the treatment or diagnosis of a patient.Without the original packaging or a reported lot number, the investigator cannot determine if the product was within the assigned expiration date at the time of reported incident.The returned product did not meet specification as received.Visual inspection of the pictures found the tip of the electrode to have broken off.The reported condition was confirmed by the pictures.The inspection of the pictures showed that the tip broke off.The broken tip was also shown in the pictures.The picture of the fractured section indicated a stress fracture.The investigation of the pictures identified the root cause of the reported event to be the customer applying excessive force to the electrode tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7454912
Report Number1717344-2018-00559
Device Sequence Number962685
Product Code GEI
UDI-Device Identifier10884524000701
UDI-Public10884524000701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2781RS
Device Catalogue NumberE2781RS
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1